Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2005, 1:59 PM CDT for Lawrence County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 10, 2005, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:15 PM CDT | TSTM WND DMG | 5 N Stotts City, MO | LARGE LIMBS KNOWED DOWN POWER LINES. |
| Jun 10, 2:15 PM CDT | TSTM WND DMG | 5 N Stotts City, MO | LARGE LIMBS KNOWED DOWN POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 101859
SVRSGF
MOC109-102000-
/O.NEW.KSGF.SV.W.0072.050610T1859Z-050610T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 300 PM CDT.
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF SARCOXIE...OR 10 MILES NORTHWEST OF MONETT...AND MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHWEST OF MOUNT VERNON BY 245 PM CDT.
NEAR MILLER BY 300 PM CDT.
THE TOWNS OF STOTTS CITY AND HOBERG ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3706 9407 3698 9400 3713 9371 3728 9373
3728 9395
$$
GAEDE3 follow-up statements
000
WWUS53 KSGF 101922
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT FRI JUN 10 2005
MOC109-102000-
/O.CON.KSGF.SV.W.0072.000000T0000Z-050610T2000Z/
LAWRENCE MO-
222 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL
300 PM CDT...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT VERNON...AND MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTHEAST OF MILLER BY 240 PM CDT.
THE TOWN OF HOBERG IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3706 9407 3698 9400 3713 9371 3728 9373
3728 9395
$$
GAEDE000
WWUS53 KSGF 101934
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT FRI JUN 10 2005
MOC109-102000-
/O.CON.KSGF.SV.W.0072.000000T0000Z-050610T2000Z/
LAWRENCE MO-
233 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL
300 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLER...OR 8 MILES NORTHEAST OF MOUNT VERNON...AND
MOVING NORTHEAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LAWRENCE
COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3706 9407 3698 9400 3713 9371 3728 9373
3728 9395
$$
GAEDE000
WWUS53 KSGF 101959
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT FRI JUN 10 2005
MOC109-102007-
/O.EXP.KSGF.SV.W.0072.000000T0000Z-050610T2000Z/
LAWRENCE MO-
257 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 255 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STORMS IN THE HALLTOWN AREA MAY STILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH THROUGH 330 PM.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3706 9407 3698 9400 3713 9371 3728 9373
3728 9395
$$
GAEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:47 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 11:47 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM/AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1147 AM CDT FRI JUN 10 2005 .DISCUSSION... MCV FROM LAST NIGHTS THUNDERSTORM COMPLEX PUSHING INTO WESTERN PORTIONS OF THE CWA AND STARTING TO INITIATE SOME CONVECTION ACROSS SOUTHEAST KANSAS. WOULD EXPECT THIS ACTIVITY TO INCREASE IN NATURE AS THE AFTERNOON WEARS ON AND INSTABILITY INCREASES. INSTABILITY AND REMNANT OUTFLOW BOUNDARIES ARE EXPECTED TO DEVELOP THUNDERSTORM ACTIVITY FURTHER EAST LATER THIS AFTERNOON. && .AVIATION... FOR THE 18Z TAFS...WILL LIKELY SEE BROKEN MID LEVEL CEILINGS WITH CUMULUS FIELD EXPANDING DURING THE AFTERNOON. THUNDERSTORM DEVELOPMENT EXPECTED FROM 19Z THROUGH 00Z AT THE JLN/SGF FORECAST POINTS AND WILL LIKELY SEE CEILINGS OF 3000 TO 4000 FEET. VISIBILITIES IN THE THUNDERSTORMS SHOULD RANGE FROM 3 TO 5 MILES. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. LINDENBERG
Hazardous weather outlook, Jun 10, 1:00 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 10 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA BEGINNING THIS AFTERNOON.
DISCUSSION:
AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
AFTERNOON INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SOME
OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
WIND GUSTS UP TO 60 MPH...AND TORRENTIAL RAINFALL WITH
POSSIBLE LOCALIZED FLOODING.
STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TONIGHT AS
A THUNDERSTORM COMPLEX IN KANSAS TRACKS EASTWARD INTO
THE AREA OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION SATURDAY THROUGH EARLY TUESDAY.
INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME
EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, Jun 10, 11:05 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL DORA 36.78N 92.23W
06/09/2005 0.75 INCH OZARK MO PUBLIC
GAEDESpecial weather statement, Jun 10, 1:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 118 PM CDT FRI JUN 10 2005 MOZ067-078-101915- CEDAR-ST. CLAIR- 118 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 215 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF STOCKTON...AND MOVING NORTH AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IZZI
Local storm report, Jun 10, 1:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG WEAUBLEAU 37.90N 93.55W
06/10/2005 HICKORY MO LAW ENFORCEMENT
TREE BLOWN DOWN INTO A POWER POLE. NO ELECTRICAL POWER
IN WEAUBLEAU.
BOOKBINDERLocal storm report, Jun 10, 1:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 2 S BEARCREEK 37.62N 93.67W
06/10/2005 0.88 INCH CEDAR MO LAW ENFORCEMENT
BOOKBINDERSpecial weather statement, Jun 10, 1:57 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI JUN 10 2005 MOZ069-101945- CAMDEN- 157 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN COUNTY UNTIL 245 PM CDT... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF LAURIE...OR 8 MILES NORTHWEST OF CAMDENTON...AND MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 54 min |
| Jun 9, 7:12 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 44 min |
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| Jun 9, 7:31 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 9, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 40 min |
| Jun 9, 8:38 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Jun 10, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 67 min |
| Jun 10, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 28 min |
| Jun 10, 2:10 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 10, 2:28 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 36 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 32 min |
| Jun 10, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 33 min |
| Jun 10, 3:14 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 10, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 25 min |
| Jun 10, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 42 min |
| Jun 10, 3:51 PM CDT | Flash Flood Warning | SGF | Lawrence | 5 hr |
| Jun 10, 5:18 PM CDT | Flash Flood Warning | SGF | Pulaski | 6 hr |
| Jun 10, 5:37 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.